Alert archive / Wisconsin / Flash Flood Warnings in 2022

Flash Flood Warning 1, NWS Milwaukee, WI

June 10, 2022Waukesha County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jun 10, 2022, 6:57 PM CDT for Waukesha County, Wisconsin. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2022, 6:57 PM CDT (23:57 UTC)
Expired
Jun 10, 2022, 8:13 PM CDT
In force
76 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

County Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 19 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 12.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2022-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2022-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1965 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

826 
WGUS53 KMKX 102357
FFWMKX
WIC133-110300-
/O.NEW.KMKX.FF.W.0001.220610T2357Z-220611T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Milwaukee/Sullivan WI
657 PM CDT Fri Jun 10 2022

The National Weather Service in Milwaukee/Sullivan has issued a

* Flash Flood Warning for...
  Northwestern Waukesha County in southeastern Wisconsin...

* Until 1000 PM CDT.

* At 657 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Delafield, Okauchee Lake, Oconomowoc, Lac La Belle, Nashotah, 
  Oconomowoc Lake, Chenequa, Stone Bank, Mapleton, Monterey and 
  Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4319 8846 4317 8844 4316 8841 4313 8839
      4310 8839 4307 8840 4304 8845 4304 8849
      4308 8852 4314 8853 4317 8853 4319 8851

FLASH FLOOD...RADAR INDICATED

$$

DDV
1 follow-up statement
450 
WGUS73 KMKX 110113
FFSMKX

Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
813 PM CDT Fri Jun 10 2022

WIC133-110123-
/O.CAN.KMKX.FF.W.0001.000000T0000Z-220611T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Waukesha WI-
813 PM CDT Fri Jun 10 2022

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN WAUKESHA 
COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please heed any road closures.

LAT...LON 4319 8846 4317 8844 4316 8841 4313 8839
      4310 8839 4307 8840 4304 8845 4304 8849
      4308 8852 4314 8853 4317 8853 4319 8851

$$

DDV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:58 PM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jun 10, 2:58 PM CDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
258 PM CDT Fri Jun 10 2022

.SHORT TERM...
(Issued 258 PM CDT Fri Jun 10 2022)

Tonight through Saturday night:

Messy northwest flow continues across the region, with numerous
shortwaves rotating across the area. The bulk of the rain has
pushed southeastward as of early afternoon, but some additional
development is taking place along a weak boundary across the
northern portion of the CWA. Bottom line, expect to see isolated
to scattered showers and a few thunderstorms into early evening.

Most of the overnight is expected to be dry, before additional
showers and storms move in from the northwest tomorrow morning.
Showers and storms will likely be more widespread tomorrow
compared to today, with better upper level support and a front
settling in from the north. Precipitation will persist into
Saturday evening before coming to an end Saturday night.

Highs tomorrow should be similar to today, with low to mid 70s
expected.

Boxell

&&

.LONG TERM...
(Issued 258 PM CDT Fri Jun 10 2022)

Sunday through Friday:

High pressure centered north of Lake Huron will nose into the area
on Sunday, bringing mostly dry and pleasant conditions. There is a
low chance for a few showers, especially south and west of
Madison, but suspect that the vast majority of the area will be
remain dry on Sunday.

A strengthening warm front is expected to start lifting north
through the area on Monday, which will likely result in a pretty
significant temperature gradient, depending on the exact timing
and frontal position. A few thunderstorms are possible with the
advancing front as well.

Tuesday continues to look like a very hot and humid day, with
increasing potential for heat indices to approach 100 degrees
across portions of the area, as air temperatures warm into the mid
90s.

Thunderstorm chances will return to the area Wednesday as a front
starts to move through. The airmass ahead of this front will be
very unstable, but weak convergence along the front and mid level
dry air might limit thunderstorm coverage. That said, anything
that does develop could be on the strong side given the
instability in place. An additional front may push through the
area on Thursday or Friday, with a return to more typical
temperatures.

Boxell

&&

.AVIATION...
(Issued 258 PM CDT Fri Jun 10 2022)

VFR will prevail through tonight with just a few scattered
showers and thunderstorms through early evening. Dry weather is
expected tonight.

Additional showers and thunderstorms are expected to move through
the area during the day on Saturday. Ceilings are generally
expected to remain VFR, but may fall to MVFR in and around the
heavier shower activity. Visibility restrictions are also expected
with any showers/thunderstorms.

Winds through the next 24 hours will generally remain from the
southwest.

Boxell

&&

.MARINE...
(Issued 258 PM CDT Fri Jun 10 2022)

High pressure will continue to move east over the Ohio Valley
today, reaching the Mid Atlantic by tomorrow morning. Weak low
pressure then moves from the Dakotas into Wisconsin tonight into
Saturday night. A weak cold front will shift south across the
region Saturday night into Sunday. Winds should remain relatively
light through the weekend.

East to southeast winds increase a bit on Monday into Monday
night, ahead of a warm front lifting north across the area. South
winds will then increase through middle parts of next week.

Boxell

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 10, 3:05 PM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
305 PM CDT Fri Jun 10 2022

WIZ046-047-051-052-056>060-062>072-112015-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
305 PM CDT Fri Jun 10 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Isolated to scattered thunderstorms will continue into early this
evening. Gusty winds to 40 MPH will be possible with some of the
storms.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Generally small chances for thunderstorms are forecast from
Saturday through Monday. Chances for thunderstorms return for
Wednesday into Wednesday night.

Very warm and humid conditions are looking more likely for
Tuesday, possibly continuing into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-112015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
305 PM CDT Fri Jun 10 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Isolated to scattered thunderstorms will continue into early this
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Generally small chances for thunderstorms are forecast from
Saturday through Monday. Chances for thunderstorms return for
Wednesday into Wednesday night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-112015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
305 PM CDT Fri Jun 10 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Isolated to scattered thunderstorms will continue into early this
evening across the southern half of the lake.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Generally small chances for thunderstorms are forecast from
Saturday through Monday. Chances for thunderstorms return for
Wednesday into Wednesday night.

www.weather.gov/mkx

In the hours before

Local storm report, Jun 10, 6:00 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
600 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             2 WSW OCONOMOWOC        43.10N 88.53W
06/10/2022  U1.25 INCH       WAUKESHA           WI   PUBLIC

            REPORT FROM MPING: HALF DOLLAR (1.25 IN.).

&&
Local storm report, Jun 10, 6:04 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
604 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             OCONOMOWOC              43.11N 88.50W
06/10/2022  M0.88 INCH       WAUKESHA           WI   PUBLIC

&&
Local storm report, Jun 10, 6:07 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
607 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             OCONOMOWOC              43.11N 88.50W
06/10/2022  M1.75 INCH       WAUKESHA           WI   NWS EMPLOYEE

&&
Local storm report, Jun 10, 6:17 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
617 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             1 NNW OCONOMOWOC LAKE   43.11N 88.46W
06/10/2022  U1.50 INCH       WAUKESHA           WI   PUBLIC

            REPORT FROM MPING: PING PONG BALL (1.50
            IN.).

&&
Special weather statement, Jun 10, 6:32 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
632 PM CDT Fri Jun 10 2022

WIZ065-110000-
Waukesha WI-
632 PM CDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of northwestern
Waukesha County through 700 PM CDT...

At 632 PM CDT, Doppler radar was tracking a strong thunderstorm over
Okauchee Lake, moving southeast at 10 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pewaukee, Hartland, Delafield, Okauchee Lake, Oconomowoc, Dousman,
Lac La Belle, Nashotah, Oconomowoc Lake, Chenequa, Mapleton, Stone
Bank, Summit and Monterey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4308 8829 4301 8852 4316 8854 4317 8854
      4320 8847 4320 8846
TIME...MOT...LOC 2332Z 322DEG 11KT 4312 8847

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

DDV
Local storm report, Jun 10, 6:33 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
633 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             1 NE LAC LA BELLE       43.16N 88.51W
06/10/2022  M0.88 INCH       WAUKESHA           WI   PUBLIC

&&

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:10 PM CDTSpecial Weather StatementMKXWashington35 min
Jun 10, 5:09 PM CDTSpecial Weather StatementMKXWaukesha36 min
Jun 10, 5:29 PM CDTSevere Thunderstorm WarningMKXWaukesha31 min
Jun 10, 5:46 PM CDTSevere Thunderstorm WarningMKXWaukesha29 min
Jun 10, 6:00 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXJefferson, Waukesha28 min
Jun 10, 6:25 PM CDTAreal Flood AdvisoryMKXWaukesha2 hr
Jun 10, 6:32 PM CDTSpecial Weather StatementMKXWaukesha28 min

Nearby

Flash Flood Warnings in Wisconsin, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.